Alert archive / Washington / Wind Advisories in 2008

Wind Advisory 6, NWS Spokane, WA

July 10, 20086 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho

NWS Spokane, WA issued this wind advisory at Jul 10, 2008, 5:08 PM PDT for 6 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2008, 5:08 PM PDT (00:08 UTC)
Expired
Jul 10, 2008, 8:00 PM PDT
In force
3 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 59 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2956 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 110008
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
508 PM PDT THU JUL 10 2008

WAZ043-110300-
/O.CON.KOTX.HW.W.0001.000000T0000Z-080711T0300Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
508 PM PDT THU JUL 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

AN INTENSE COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING
WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 40 MPH WITH GUSTS TO
65 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH
COLUMBIA BORDER BETWEEN 3 AND 4 PM PDT. THESE WINDS SHOULD
DECREASE FURTHER SOUTH...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE
IN OMAK. BLOWING DUST WITH REDUCE VISIBILITIES WILL ALSO
ACCOMPANY THE FRONT. WINDS WILL THEN DECREASE SOMEWHAT BEFORE
BECOMING NORTH AT ABOUT 10 TO 15 MPH AFTER 8 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ001-002-WAZ036>038-110300-
/O.NEW.KOTX.WI.Y.0006.080711T0008Z-080711T0300Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE...
CHENEY...DAVENPORT...ROCKFORD...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM
508 PM PDT THU JUL 10 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG COLD FRONT DESCENDING OUT OF CANADA WILL CAUSE VERY WINDY
CONDITIONS OVER THE NORTHEASTERN MOUNTAINS AND NORTH IDAHO
PANHANDLE THIS EVENING. NORTH TO SOUTH RUNNING VALLEYS WILL
CHANNEL WINDS AND CREATE LOCALLY VERY STRONG WINDS. THESE VALLEY
WINDS MAY ACHIEVE 30 MPH SUSTAINED WITH LOCAL GUSTS TO 55 MPH.
THIS INCLUDES THE COMMUNITIES OF KETTLE FALLS...COLVILLE...NORTHPORT
...METALINE FALLS TO USK...AND BONNERS FERRY TO SANDPOINT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS76 KOTX 110314
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
814 PM PDT THU JUL 10 2008


WAZ043-110415-
/O.EXP.KOTX.HW.W.0001.000000T0000Z-080711T0300Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
814 PM PDT THU JUL 10 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WHILE WINDS WILL
REMAIN BREEZY TO LOCALLY WINDY FOR THE REST OF THE EVENING...THE
THREAT OF DAMAGING WINDS HAS ABATED. OVERNIGHT WINDS WILL
GRADUALLY TAPER OFF TO 5 TO 10 MPH BY DAWN IN THE OKANOGAN VALLEY.


$$

IDZ001-002-WAZ036>038-110415-
/O.EXP.KOTX.WI.Y.0006.000000T0000Z-080711T0300Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE...
CHENEY...DAVENPORT...ROCKFORD...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM
814 PM PDT THU JUL 10 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL REMAIN BREEZY
THROUGH THE REST OF THE EVENING WITH LOCAL GUSTS TO NEAR 30
MPH...BUT THE THREAT OF DAMAGING GUSTS HAS ENDED. WINDS WILL TAPER
OFF TO 5 TO 10 MPH BY DAWN.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jul 10, 2:45 PM PDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 10, 2:45 PM PDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT THU JUL 10 2008

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL DROP INTO SOUTHEAST
BRITISH COLUMBIA LATE THIS AFTERNOON AND EVENING. THIS TROUGH
WILL PUSH A RELATIVELY STRONG BUT GENERALLY DRY COLD FRONT
THROUGH THE INLAND NORTHWEST. THE MAIN IMPACT OF THIS FRONT
WILL BE TO BRING BREEZY WINDS TO MOST LOCATIONS AS WELL AS
SOME COOLING. UPPER LEVEL RIDGING WILL REBUILD OVER THE REGION
ON FRIDAY LOWERING WIND SPEEDS AND BRINGING MORE DRY WEATHER.

&&

.DISCUSSION...
TONIGHT THROUGH SATURDAY NIGHT...WIND ADVISORY REMAINS IN EFFECT
WITH INCOMING DISTURBANCE ASSOCIATED WITH DARKENING ON WATER VAPOR
IMAGERY THIS AFTERNOON AND EVENING...WHICH TYPICALLY AFFECTS
LOCATIONS NORTH OF OMAK IN THE OKANOGAN VALLEY WITH SIGNIFICANT
NORTHERLY WINDS. THIS WAVE HAS ALREADY PRODUCED A WIND GUSTS TO 67
MPH IN PENTICTON BRITISH COLUMBIA IN THE OKANOGAN VALLEY THIS
AFTERNOON. ADDITIONALLY RED FLAG WARNINGS REMAIN IN AFFECT FOR
MANY LOCATIONS DUE TO LOW RELATIVE HUMIDITY AND A PASSING COLD
FRONT WHICH IS KEEPING IT RATHER BREEZY FOR MANY LOCATIONS.
ADDITIONALLY MINIMAL WORDING FOR SMALL CHANCE OF LATE AFTERNOON
AND EARLY EVENING CONVECTION NEAR THE NORTHERN MOUNTAINS NEAR THE
SOUTHERN BRITISH COLUMBIA BORDER REMAINS...PERHAPS A HANDFUL OF
LIGHTNING STRIKES AT BEST AS THIS FEATURE IS MAKING A SPEEDY
PROGRESSION THROUGH THE AREA. THE ABOVE MENTIONED DISTURBANCES
MAKE THEIR EXIT TONIGHT AND SHORTWAVE RIDGING MOVES IN FROM THE
WEST. RIDGE OVER THE REGION AMPLIFIES VERY LITTLE AND REMAINS
RATHER FLAT AND PRONE TO MINOR NUISANCE SHORTWAVE PASSAGES THROUGH
IT...NOT STRONG ENOUGH TO PRODUCE ANY MEANINGFUL CHANCE OF
MEASURABLE PRECIPITATION BUT ENOUGH TO PERHAPS CAUSE CLUTTER TO
THE WIND AND SKY FORECAST. FOR THE MOST PART EVEN WITH THESE
COMPLICATIONS THE FORECAST REMAINS DRY WITH A VERY MINIMAL WARMING
TREND INTO SATURDAY NIGHT. /PELATTI

SUNDAY THROUGH THURSDAY...EXTENDED FORECAST MODELS ARE IN GOOD
AGREEMENT WITH THE LONG WAVE PATTERN. A WESTERLY FLOW ALOFT WILL
PERSIST FROM SUNDAY THROUGH THURSDAY WITH OCCASIONAL SHORT WAVES
MOVING INTO BRITISH COLUMBIA. THIS PATTERN WILL SUPPRESS ANY
MOISTURE FROM COMING UP AROUND THE FOUR CORNERS HIGH WELL SOUTH
AND EAST OF THE AREA. MEANWHILE...WITH THE SHORT WAVES PASSING
NORTH OF THE AREA IN THE WESTERLY FLOW...THE BEST MOISTURE AND
DYNAMICS WILL STAY TO OUR NORTH. NET RESULT IS A DRY FORECAST WITH
JUST A SLIGHT CHANCE OF SHOWERS OVER NORTH IDAHO MOUNTAINS NEAR
THE CANADIAN BORDER. CONCERNING TEMPERATURES...ON SUNDAY WE WILL
BE IN SW FLOW AHEAD OF AN APPROACHING WAVE YIELDING TEMPS SLIGHTLY
ABOVE NORMAL. THEN FOLLOWING THE WAVE PASSAGE TO OUR NORTH...TEMPS
WILL COOL TO NEAR TO SLIGHTLY BELOW NORMAL READINGS FOR MON/TUE
BEFORE WARMING TO NEAR TO SLIGHTLY ABOVE NORMAL AGAIN WED/THU.  JW

&&

.AVIATION...
DRY COLD FRONT EXPECTED TO BRING SIGNIFICANT INCREASE IN WIND AND
A SMALL THREAT OF THUNDER NEAR THE CANADIAN BORDER. SOME BLOWING
DUST MIGHT OCCUR WITH THE GUSTY WIND BETWEEN 21Z-04Z THURSDAY
WHICH MAY INTERRUPT THE PREVALENT VFR CONDITIONS. /PELATTI

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        48  80  52  84  55  88 /   0   0   0   0   0   0
COEUR DALENE  47  78  50  82  51  86 /   0   0   0   0   0   0
PULLMAN        40  79  45  82  48  87 /   0   0   0   0   0   0
LEWISTON       54  87  55  90  57  96 /   0   0   0   0   0   0
COLVILLE       42  84  47  87  50  90 /  10   0   0   0   0   0
SANDPOINT      44  77  43  80  45  83 /  10   0   0   0   0   0
KELLOGG        48  76  49  79  53  84 /  10   0  10   0   0   0
MOSES LAKE     52  86  54  90  58  93 /   0   0   0   0   0   0
WENATCHEE      55  85  58  90  64  90 /   0   0   0   0   0   0
OMAK           48  86  53  90  57  91 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR LOWER GARFIELD
     AND ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST BLUE
     MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN...
     WASHINGTON PALOUSE...WATERVILLE PLATEAU.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR EAST SLOPES
     NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.

     HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR OKANOGAN
     VALLEY.

&&
Hazardous weather outlook, Jul 10, 8:06 AM PDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
806 AM PDT THU JUL 10 2008

WAZ031>036-041>044-111500-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
806 AM PDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE
POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EARLY THIS EVENING. WINDS WILL SUBSIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001>004-026-027-WAZ037-038-111500-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
806 AM PDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 10, 3:29 PM PDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
329 PM PDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     NON-TSTM WND DMG TONASKET                48.70N 119.44W
07/10/2008                   OKANOGAN           WA   TRAINED SPOTTER

            10-INCH DIAMETER TREE DOWNED BY HIGH WINDS CAUSED
            EXTENSIVE DAMAGE TO A CARPORT AND RV. WIND GUST MEASURED
            AT 48 MPH.

&&

JONES
Local storm report, Jul 10, 5:02 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
502 PM PDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     NON-TSTM WND GST OROVILLE                48.94N 119.43W
07/10/2008  M74.00 MPH       OKANOGAN           WA   MESONET

            PEAK WIND GUST MEASURED AT OROVILLE RAWS 1360 FEET.

0415 PM     NON-TSTM WND DMG COLVILLE                48.54N 117.89W
07/10/2008                   STEVENS            WA   TRAINED SPOTTER

            HIGH WINDS DOWNED NUMEROUS 12 INCH DIAMETER AND LARGER
            TREES AS WELL AS SEVERAL POWER LINES IN AND JUST NORTH OF
            COLVILLE. WIND GUSTS MEASURED AT 55 MPH.

&&

JONES

Nearby

Wind Advisories in Washington, 2008Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.